Posted by justin
on September 17, 2000 at 06:10:07:
In Reply to: Re: Effects of long term use of Dilantin posted by Terry Stone on November 02, 1999 at 20:11:19:
: : I have taken Dilantin 250 - 300mg. for about 40 years. I suppose that the severity of the side effects depends on the strength of the dose. The side effects that I have are not severe but certainly noticeable to me and possibly others. They include gradual memory deterioration, slurred speech, affected balance, and mental confusion. I had swollen gums but this problem has since corrected.
: : : : I would like to hear from anyone who has taken Dilantin long term, and who has suffered from severe or even bizarre side effects. I was on Dilantin for thirty plus years for seizure control. In addition to common side effcts, I have suffered damage to my body, (gums, bones, muscle, tissue ect). I was finally taken off Dilantin a few years ago in favor of phenobarbital, but the damage has not yet reversed. Anybody out there in a similar situation?
: : : My mother has been on dilantin for 2 years and
: : : I am trying to find out the side effects. She is
: : : not walking very good and her balance is off and
: : : some times she is confused when she says things.
: : : Her doctor says it isnt the dilantin but I think
: : : it is. If you know any thing that you think might
: : : help me please e mail me. thanks debbie
: : Debbie, I have been taking dilantin for 15 yrs., and while I have a few side effects,the main thing for me to overcome has been the fatigue. It`s more manageable than it was 15 yrs ago, but it still occurs.
: : Also- I read a nurse`s drug manual,and it lists "confusion" as one of the side effects of dilantin. Sincerely, Carol
I have been taking dilantin for neearly 3 yrs now. the dissiness, confusion, memory loss is there, i slur sometimes when i talk, not to mention the sore gums.. maybe its just me but it seems that my sex drive has been boosted. my main concern is my nervousness and my mood changes. my mood has been known to go crazy, (happy, mad, nervous) my nervousness is like a panic attack, very disturbing and uncontroolable